Alert archive / Minnesota / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 160, NWS Grand Forks, ND
NWS Grand Forks, ND issued this severe thunderstorm warning at Aug 27, 2007, 1:36 PM CDT for Grant County, Minnesota. It was in force for 39 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 27, 2007, 1:36 PM CDT (18:36 UTC)
- Expired
- Aug 27, 2007, 2:15 PM CDT
- In force
- 39 min
- Issued by
- NWS Grand Forks, ND
- Area
- Counties, with a storm outline in the text
County Grant County, MN
The radar
The Aberdeen radar (KABR), 190 km from the middle of the area, began a volume at 18:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 27, 2:05 PM CDT | HAIL 0.75 | 2 E Norcross, MN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 6.6 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3393 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 503 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 267 m²/s²
- Significant tornado parameter
- 3.1
- Supercell composite
- 12.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KFGF 271836 SVRFGF MNC051-271915- /O.NEW.KFGF.SV.W.0160.070827T1836Z-070827T1915Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 136 PM CDT MON AUG 27 2007 THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... GRANT COUNTY IN WEST CENTRAL MINNESOTA... * UNTIL 215 PM CDT * AT 136 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THE STORM WAS LOCATED 7 MILES SOUTHWEST OF NORCROSS...OR 34 MILES SOUTHEAST OF WAHPETON...MOVING TO THE NORTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... HERMAN AT 145 PM CDT... ELBOW LAKE AT 205 PM CDT... BARRETT AT 210 PM CDT... ERDAHL AT 215 PM CDT... REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. LAT...LON 4594 9626 4577 9625 4584 9577 4610 9578 $$ SPEICHER
2 follow-up statements
000 WWUS53 KFGF 271858 SVSFGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 156 PM CDT MON AUG 27 2007 MNC051-271915- /O.CON.KFGF.SV.W.0160.000000T0000Z-070827T1915Z/ GRANT MN- 156 PM CDT MON AUG 27 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM CDT FOR GRANT COUNTY... AT 156 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THE STORM WAS LOCATED 6 MILES SOUTHWEST OF ELBOW LAKE...OR 26 MILES SOUTH OF FERGUS FALLS...MOVING TO THE NORTHEAST AT 35 MPH. THIS STORM PRODUCED PING PONG SIZED HAIL ON THE EAST SIDE OF WHEATON IN TRAVERSE COUNTY...MINNESOTA. * THE SEVERE THUNDERSTORM WILL BE NEAR... ERDAHL BY 205 PM CDT... REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. LAT...LON 4594 9626 4577 9625 4584 9577 4610 9578 $$ SPEICHER
000 WWUS53 KFGF 271913 SVSFGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 213 PM CDT MON AUG 27 2007 MNC051-271923- /O.EXP.KFGF.SV.W.0160.000000T0000Z-070827T1915Z/ GRANT MN- 213 PM CDT MON AUG 27 2007 ...THE SEVERE THUNDERSTORM WARNING FOR GRANT COUNTY WILL EXPIRE AT 215 PM CDT... DOPPLER RADAR INDICATED THE STORM WAS NO LONGER SEVERE AND SO THE WARNING WILL BE ALLOWED TO EXPIRE AT 215 PM CDT. LAT...LON 4594 9626 4577 9625 4584 9577 4610 9578 $$ SPEICHER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 27, 9:40 AM CDT, 3 hours 56 minutes earlier.
Area forecast discussion, Aug 27, 9:40 AM CDT, 3 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND FORKS ND 940 AM CDT MON AUG 27 2007 FORECAST CHALLENGE CONCERNS CONVECTIVE POTENTIAL AND TEMPERATURES. SURFACE BOUNDARY ORIENTED ALONG A BWP-BDE LINE WITH SURFACE LOW CENTERED JUST WEST OF PIR. BOUNDARY TO SLIDE SLOWLY SE TO EASTERN/SOUTHERN EDGE OF FORECAST AREA BY LATE AFTERNOON. ELEVATED BOUNDARY TO REMAIN WEST OF SURFACE FEATURE AND WITH SHORTWAVE MOVING INTO EASTERN NORTH DAKOTA AT THIS TIME SPOTTY CONVECTION TO CONTINUE. WILL LIKELY SEE A LULL IN SEVERE POTENTIAL UNTIL LATER IN THE DAY. WITH ABOVE WILL CONTINUE MID RANGE POPS GOING BASED ON CURRENT RADAR TRENDS. LATER THIS AFTERNOON FAVORED SEVERE POTENTIAL STILL LOOKS TO BE ACROSS SE HALF OF FORECAST AREA AS REGION COMES UNDER ENTRANCE REGION OF UPPER JET FOR BROAD SCALE LIFT. ATMOSPHERE WILL BE RIPE WITH PRECIPITABLE H20 VALUES GREATER THAN 1/5 INCHES...DEWPOINTS UPPER 60S TO LOWER 70S. A BIG PLAYER WILL BE DEGREE OF HEATING WITH CURRENT CLOUD COVER. WITH UNCERTAINTY WILL NOT MESS WITH MAXIMUM TEMPERATURES TODAY. STEADY COLD ADVECTION/CLOUDS WILL HOLD TEMPERATURES DOWN BEHIND FRONT. AHEAD OF BOUNDARY ACROSS SE FA WITH HEATING COULD WELL SEE TEMPERATURES BACK INTO THE 80S. WILL TIME ISSUANCE OF FORECAST TO COINCIDE WITH WATCH EXPIRATION AT 10AM. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && VOELKER
Hazardous weather outlook, Aug 27, 7:00 AM CDT, 6 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 700 AM CDT MON AUG 27 2007 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-281200- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 700 AM CDT MON AUG 27 2007 ...SEVERE THUNDERSTORMS WILL BE POSSIBLE AGAIN TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT A SLIGHT RISK OF SEVERE THUNDERSTORMS IS EXPECTED TODAY ROUGHLY SOUTH OF A LINE FROM WASKISH MINNESOTA TO VALLEY CITY NORTH DAKOTA. THE STORMS WILL PRODUCE SOME LARGE HAIL AND DAMAGING WINDS. A FEW TORNADOES WILL BE POSSIBLE. WHILE SOME SEVERE THUNDERSTORMS MAY OCCUR THIS MORNING...SEVERE THUNDERSTORMS WILL BE MOST LIKELY THIS AFTERNOON AND EVENING BETWEEN 3 PM AND 8 PM. A COLD FRONT EXTENDS FROM BAUDETTE MINNESOTA TO FORMAN NORTH DAKOTA AND MOVE SOUTHEAST DURING THE DAY. MOIST UNSTABLE AIR WILL MOVE NORTH OVER THE FRONT AND PRODUCE THUNDERSTORMS TODAY. ALSO AN UPPER LEVEL DISTURBANCE WILL MOVE EAST ACROSS THE FORECAST AREA AND WILL AID IN THUNDERSTORM DEVELOPMENT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. HOPPES
In the hours before
Local storm report, Aug 27, 8:48 AM CDT, 4 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
848 AM CDT MON AUG 27 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 PM HAIL 7 N GRAFTON 48.52N 97.40W
08/26/2007 M1.00 INCH WALSH ND CO-OP OBSERVER
&&
HOPKINSLocal storm report, Aug 27, 9:24 AM CDT, 4 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
924 AM CDT MON AUG 27 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 PM TSTM WND DMG 1 W RED LAKE 47.88N 95.04W
08/26/2007 BELTRAMI MN PUBLIC
INTERSECTION OF MN ROUTE 1 AND MN ROUTE 89 ON SOUTH SIDE
OF LOWER RED LAKE...POWER LINES DOWN.
&&
HOPKINSThe office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 7:37 PM CDT | Tornado Warning | FGF | Kittson | 53 min |
| Aug 26, 7:54 PM CDT | Tornado Warning | FGF | Kittson, Marshall | 66 min |
| Aug 26, 8:54 PM CDT | Severe Thunderstorm Warning | FGF | Kittson, Roseau | 66 min |
| Aug 26, 8:57 PM CDT | Tornado Warning | FGF | Marshall | 63 min |
| Aug 26, 9:26 PM CDT | Severe Thunderstorm Warning | FGF | Polk | 64 min |
| Aug 26, 9:44 PM CDT | Severe Thunderstorm Warning | FGF | Polk | 61 min |
| Aug 26, 9:51 PM CDT | Tornado Warning | FGF | Polk | 54 min |
| Aug 26, 9:59 PM CDT | Tornado Warning | FGF | Marshall | 61 min |
| Aug 26, 10:19 PM CDT | Severe Thunderstorm Warning | FGF | Pennington, Red Lake | 56 min |
| Aug 26, 10:45 PM CDT | Severe Thunderstorm Warning | FGF | Polk | 60 min |
| Aug 26, 11:05 PM CDT | Severe Thunderstorm Warning | FGF | Beltrami, Clearwater | 55 min |
| Aug 26, 11:12 PM CDT | Severe Thunderstorm Warning | FGF | Norman | 63 min |
| Aug 26, 11:44 PM CDT | Severe Thunderstorm Warning | FGF | Polk | 61 min |
| Aug 26, 11:55 PM CDT | Severe Thunderstorm Warning | FGF | Beltrami | 51 min |
| Aug 26, 11:58 PM CDT | Severe Thunderstorm Warning | FGF | Mahnomen | 62 min |
| Aug 27, 12:38 AM CDT | Severe Thunderstorm Warning | FGF | Clearwater | 37 min |
| Aug 27, 2:54 PM CDT | Severe Thunderstorm Warning | FGF | Becker, Otter Tail | 51 min |
| Aug 27, 3:40 PM CDT | Severe Thunderstorm Warning | FGF | Becker, Otter Tail, Wadena | 50 min |
| Aug 27, 3:50 PM CDT | Severe Thunderstorm Warning | FGF | Becker | 55 min |
| Aug 27, 5:15 PM CDT | Severe Thunderstorm Warning | FGF | Hubbard | 30 min |
| Aug 27, 5:45 PM CDT | Severe Thunderstorm Warning | FGF | Becker | 30 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.